Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 183, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 15, 2011, 10:21 AM CDT for Adams County, Franklin County, Jefferson County, Mississippi. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 15, 2011, 10:21 AM CDT (15:21 UTC)
- Expired
- Apr 15, 2011, 10:36 AM CDT
- In force
- 15 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Adams County, MS, Franklin County, MS, Jefferson County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 15, 7:32 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 3.4 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1458 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 523 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 382 m²/s²
- 0-3 km storm-relative helicity
- 565 m²/s²
- Significant tornado parameter
- 4.0
- Supercell composite
- 14.6
The text
As transmitted, in the capitals the NWS used until 2016.
082
WUUS54 KJAN 151521
SVRJAN
MSC001-037-063-151615-
/O.NEW.KJAN.SV.W.0183.110415T1521Z-110415T1615Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1021 AM CDT FRI APR 15 2011
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ADAMS COUNTY IN SOUTHWEST MISSISSIPPI...
THIS INCLUDES THE CITY OF NATCHEZ...
FRANKLIN COUNTY IN SOUTHWEST MISSISSIPPI...
SOUTH CENTRAL JEFFERSON COUNTY IN SOUTHWEST MISSISSIPPI...
* UNTIL 1115 AM CDT
* AT 1021 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10
MILES WEST OF SIBLEY MOVING EAST AT 45 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
KINGSTON...STANTON...CRANFIELD...GARDEN CITY...STAMPLEY...
HAMBURG...MCNAIR...FAYETTE...KIRBY...BUDE AND NEW HOPE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM CDT FRIDAY AFTERNOON
FOR NORTHEAST LOUISIANA AND MISSISSIPPI.
&&
LAT...LON 3131 9150 3135 9154 3138 9154 3142 9157
3143 9153 3138 9151 3138 9149 3141 9146
3146 9151 3153 9150 3179 9088 3139 9074
3134 9117 3137 9121 3137 9132 3133 9138
TIME...MOT...LOC 1521Z 251DEG 39KT 3142 9150
$$
BYB1 follow-up statement
223
WWUS54 KJAN 151536
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1036 AM CDT FRI APR 15 2011
MSC001-037-063-151547-
/O.CAN.KJAN.SV.W.0183.000000T0000Z-110415T1615Z/
JEFFERSON MS-FRANKLIN MS-ADAMS MS-
1036 AM CDT FRI APR 15 2011
...THE SEVERE THUNDERSTORM WARNING FOR ADAMS...FRANKLIN AND SOUTH
CENTRAL JEFFERSON COUNTIES IS CANCELLED...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LIMITS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM CDT FRIDAY AFTERNOON
FOR NORTHEAST LOUISIANA AND MISSISSIPPI.
LAT...LON 3131 9150 3135 9154 3138 9154 3142 9157
3143 9153 3138 9151 3138 9149 3141 9146
3146 9151 3153 9150 3179 9088 3139 9074
3134 9117 3137 9121 3137 9132 3133 9138
TIME...MOT...LOC 1537Z 251DEG 39KT 3147 9131
$$
BYBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 10:15 AM CDT, 6 minutes earlier.
Area forecast discussion, Apr 15, 10:15 AM CDT, 6 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE JACKSON MS 1015 AM CDT FRI APR 15 2011 ...SEVERE WEATHER OUTBREAK IN PROGRESS TODAY... .UPDATE...TORNADO WATCH 139 WAS ALLOWED TO EXPIRE AT 10 AM. ALTHOUGH COVERAGE OF SEVERE STORMS HAS DIMINISHED SIGNIFICANTLY OVER MUCH OF THE DELTA AREA...A SMALL POTENTIAL FOR ISOLATED SEVERE STORMS WILL CONTINUE FOR THAT AREA THROUGH NOON. HIGH RESOLUTION MODELS INDICATE THAT AN IMPULSE THAT WILL PIVOT INTO THE AREA THIS AFTERNOON WILL MAINTAIN OR ENHANCE SHEAR ACROSS THE REMAINDER OF THE AREA...PARTICULARLY FOR AREAS ALONG AND S OF A LINE FROM VICKSBURG TO BROOKSVILLE. LINEAR MODE DISPLAYED BY STORMS EARLIER THIS MORNING HAS CHANGED TO A MORE CELLULAR/SUPERCELL MODE...WHICH WILL INCREASE THE POTENTIAL FOR TORNADOES FOR THE REGION. ALTHOUGH STRONG TORNADOES ARE POSSIBLE FOR ALL BUT THE EXTREME NW PORTION OF THE FORECAST AREA...THE BEST RISK FOR STRONG TORNADOES IS EXPECTED ACROSS ECNTRL AND SERN ZONES THIS AFTERNOON INTO THE EARLY EVENING. THIS AREA WILL SEE THE MOST ENHANCED EFFECTS OF WIND SHEAR THIS AFTERNOON AS WELL AS INCREASING INSTABILITY FROM CONTINUING MOISTURE INFLUX AND DAYTIME HEATING. CURRENT RADAR IMAGES SHOW DEVELOPING CONVECTION UPSTREAM IN THE VICINITY OF THE DRY LINE. THIS ACTIVITY WILL INCREASE WITH TIME TO MAINTAIN SEVERE WEATHER POTENTIAL WELL INTO THE AFTERNOON FOR MANY AREAS. SEVERE STORMS WILL NOT EXIT ECNTRL/SERN ZONES UNTIL 8 OR 9 PM. && .DISCUSSION... SHORT TERM (FRIDAY THROUGH SUNDAY)...FOCUS WILL CENTER ON INCREASING CONCERN FOR A DANGEROUS SEVERE WEATHER OUTBREAK TO UNFOLD TODAY. THE POTENTIAL EXISTS FOR CYCLIC AND STRONG TORNADOES...HAIL TO THE SIZE OF BASEBALLS...AND DAMAGING STRAIGHT LINE WINDS UP TO 80 MPH. A TORNADO WATCH IS CURRENTLY IN EFFECT UNTIL 10AM ACROSS WESTERN AND NORTHERN AREAS OF THE CWA. CERTAINLY ANTICIPATE AN ADDITIONAL WATCH FOR MUCH OF THE AREA LATER THIS MORNING THROUGH THE AFTERNOON AND EARLY EVENING. AS OF 330AM...A SEVERE LINE OF THUNDERSTORMS WAS LOCATED ACROSS EASTERN ARKANSAS AND STRETCHING SW INTO NW LOUISIANA AND TRAILING BACK INTO SE TEXAS. NUMEROUS REPORTS OF DAMAGING WINDS AND TORNADOES HAVE AND WILL CONTINUE TO BE ASSOCIATED WITH THIS LINE AS IT PROGRESSES TOWARDS THE ARKLAMISS DELTA REGION BY 5 AM. LATEST SURFACE ANALYSIS DEPICTS NEARLY 1000 J/KG SBCAPE AHEAD OF LINE WITH 50 TO 60 KT EFFECTIVE SHEAR SUPPORTING LARGE BOWING SEGMENTS AND TORNADOES ALONG THE LINE. A WEDGE OF MID TO UPPER 60 DEWPOINTS CURRENTLY LOCATED ACROSS CENTRAL AND WESTERN MISSISSIPPI AND ALL OF LOUISIANA WILL CONTINUE TO SURGE NORTHWARD ON AN ACCELERATING LLJ OF 50 TO 60 KT. WITH SFC WINDS BACKED TO SSE...SOUTHERLY 50KT H85 WINDS...AND CYCLONICALLY CURVED 70 KT H5 WINDS FROM THE SW... EFFECTIVE SHEAR VALUES OF 50 TO 60 WILL BE IN PLACE TO SUPPORT VIGOROUS CONVECTION AND STRONG ROTATING UPDRAFTS THIS MORNING AND ESPECIALLY THIS AFTERNOON ACROSS MUCH OF THE ARKLAMISS. AS FAR AS EVENT EVOLUTION IS CONCERNED...A DANGEROUS SEVERE LINE OF THUNDERSTORMS WILL IMPACT THAT ARKLAMISS DELTA REGION OVER THE NEXT COUPLE OF HOURS. THIS LINE WILL CONTINUE ACROSS PORTIONS OF THE HIGHWAY 82 CORRIDOR THROUGH THE EARLY MORNING HOURS AS IT TRANSLATES EASTWARD. THE LINE COULD BECOME MORE BROKEN IN NATURE AND SLOW WHILE TRAILING BACK TO THE SW INTO SOUTH-CENTRAL LOUISIANA AS SUPPORTIVE VORTICITY LOBE MOVES NE AWAY FROM CONVECTIVE COMPLEX. DAMAGING WINDS...TORNADOES...AND HAIL WILL ALL BE POSSIBLE WITH THIS CONVECTION ACROSS THE ARKLAMISS DELTA AND ALONG HIGHWAY 82 CORRIDOR. BY THE MID MORNING HOURS...SBCAPE WILL SUBSTANTIALLY INCREASE TO 1500-2000 J/KG AND 0-1 KM SRH OF 200-300 M2/S2 WILL SETUP ALONG AND SOUTH OF LOCATIONS NOT AFFECTED BY EARLIER CONVECTION. LOCATIONS ALONG AND SOUTH OF NATCHEZ TRACE...AND SOUTH OF A POSSIBLE COLD POOL BOUNDARY WITH HAVE A SIGNIFICANT RISK OF DISCRETE AND POTENTIALLY LONG-LIVED SUPERCELL DEVELOPMENT AND SUSTAINMENT IN AN UNSTABLE AND HIGHLY UPPER-LVL DIVERGENT ENVIRONMENT AS ANOTHER VORT LOBE AND UPPER JET STREAK ROTATE THROUGH THE BASE OF THE H5 TROUGH. PER LOCAL HI-RES WRF AND HRRR OUTPUT AND OVERALL ENVIRONMENT...SEVERAL ROUNDS OF SUPERCELLS AND BOWING SEGMENTS APPEAR POSSIBLE ACROSS THE REGION. SEVERE WEATHER RISKS WITH THESE SUPERCELLS INCLUDE TORNADOES...SOME POSSIBLY STRONG AND CYCLIC...LARGE HAIL TO THE SIZE OF BASEBALLS...AND DAMAGING WINDS UP TO 80 MPH. SEVERE WEATHER RISK WILL END WITH THE PASSAGE OF THE DRYLINE FROM WEST TO EAST. PLEASE SEE GRAPHICASTS FOR ESTIMATED SEVERE WEATHER TIMING AND ENDING. THE ENTIRE REGION WILL BE CLEAR OF SEVERE WEATHER RISK BY 10 PM THIS EVENING. PLEASE STAY ALERT TO RAPIDLY CHANGING CONDITIONS THROUGH THIS AFTERNOON AND EVENING. WINDS WILL BE GUSTY ON THE BACK SIDE OF THE DRYLINE AS CLEARING WILL TAKE PLACE. WIND GUSTS UP TO 30 MPH FROM THE WEST WILL BE POSSIBLE...ESPECIALLY FOR THE ARKLAMISS DELTA REGION AND AREA LAKES. MUCH QUIETER AND PLEASANT CONDITIONS ARE EXPECTED FOR SATURDAY AND SUNDAY. MORNING LOWS FOR THE WEEKEND WILL BE IN THE MID TO UPPER 40S WITH HIGHS TOPPING OUT NEAR 70 ON SATURDAY WITH SOME STRATOCUMULUS CLOUDS PIVOTING ACROSS HIGHWAY 82 CORRIDOR AND INTO THE UPPER 70S ON SUNDAY UNDER SUNNY SKIES ACROSS THE ENTIRE REGION. CONCERNING OTHER FORECAST MATTERS...TEMPERATURES AND DEWPOINTS WERE MASSAGED UPWARDS IN THE SHORT TERM GIVEN CURRENT OBSERVATIONS AND TRENDS. MAX HIGH TEMPERATURE WAS INCREASED SLIGHTLY AS MUCH OF THE REGION IS HOVERING AROUND THE 70 DEGREE MARK WITH ANTICIPATION OF PARTIAL EROSION OF STRATUS DECK AND DESPITE OVERSPREADING OF ANVIL CIRRUS. INCREASED HIGH TEMPS A COUPLE OF DEGREES ON SUNDAY GIVEN SOLID WARM AIR ADVECTION AND CLEAR SKIES. POPS WERE INCREASED FOR THIS MORNING ACROSS THE ARKLAMISS DELTA AND UPPED FOR MUCH OF THE REGION...EXCLUDING THE EXTREME SOUTHWEST...FOR THIS AFTERNOON/EVENING PERIOD. POPS WERE REDUCED ALONG AND WEST OF I-55 AFTER 0Z TONIGHT BEHIND TO DRYLINE/FRONT./ALLEN/ && LONGER TERM (SUNDAY THROUGH SATURDAY)...A FLATTER ZONAL FLOW PATTERN ACROSS THE CONUS SHOULD KEEP STORM SYSTEM MOVING RIGHT ALONG FOR MUCH OF NEXT WEEK. SURFACE HIGH(1020MB) OVER AL EARLY SUNDAY WILL MOVE OFF SRN GA COAST BY MONDAY ALLOWING ANOTHER QUICK RETURN FLOW PATTERN TO SET UP STARTING SUNDAY NIGHT FOR THE LOWER MS VALLEY. NEAR NORMAL TEMPERATURES ON SUNDAY WILL REVERT TO ABOVE NORMAL FOR MOST OF THE WEEK PER ENSEMBLE AND MEX GUIDANCE. SEVERAL MID LEVEL SHORTWAVES WILL BE RACING THROUGH THE FLOW IN THE CENTRAL AND ERN CONUS. IN RESPONSE...DEEP MOISTURE WILL INCREASE OVER OUR CWFA PROBABLY IN ABOUT 2 TO 3 DAY INTERVALS...THE FIRST BEING ON TUESDAY...THEN THURSDAY AND FINALLY SATURDAY. THE POSITION OF A QUASI-STATIONARY FRONTAL SYSTEM OVER THE MID SOUTH OR GULF STATES WILL BE KEY TO FOCUSING RAINFALL DURING THE WEEK. MODEL CONSENSUS MOVES A PLAINS LOW ACROSS THE OZARKS HEADING NEWD TUESDAY DRAGGING A COLD FRONT TOWARD OUR CWA TUESDAY NIGHT INTO WEDNESDAY AS IT STALLS OUT. THE STALLING FRONT GETS STUCK UNDER PREVAILING SWLY FLOW ALOFT SO UNCERTAINTY IN THESE FEATURES WILL BE ABOVE NORMAL. ANY QPF SHOULD INITIALLY BE UNDER ONE INCH BEFORE MID WEEK HOWEVER PATTERN SUGGESTS A HEAVY RAINFALL EPISODE COULD BE SETTING UP FOR THE TN VALLEY/MID SOUTH OR GULF STATES BY THE END OF NEXT WEEK. /40 && .AVIATION...DANGEROUS FLYING CONDS XPCTD THRU THE DAY TODAY AS A STRONG STORM SYSTEM CROSSES THE REGION. SCATTERED TO NUMEROUS TSTMS WILL PERSIST THRU THE DAY...WITH THE GREATEST COVERAGE OF STORMS INVOF OF JAN/GTR/HBG/MEI. MOD TO SEVERE TURBULENCE...GOLF BALL SIZE HAIL AND TORNADOES WILL BE PSBL ACROSS THESE AREAS. ACROSS THE DELTA A FEW STORMS WILL BE PSBL THRU THE DAY HOWEVER TSTM COVERAGE WILL BE LOWER THAN FURTHER SE. MVFR/OCSNL VFR CIG XPCTD TO ACCOMPANY THE SEVERE WEATHER ALONG WITH GUSTY SOUTH SFC WINDS...PEAKING IN THE 20-30KT RANGE. STORMS WILL PUSH EAST INTO AL THIS EVENING...WITH A SHIFT TO WESTERLY WINDS XPCTD BEHIND A COLD FRONT THAT WILL PASS OVER THE REGION. /BK/ && . .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && ALLEN/40/BB 03/BK
Hazardous weather outlook, Apr 15, 4:21 AM CDT, 6 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 421 AM CDT FRI APR 15 2011 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>028-034>036- 040>042-047-160930- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WASHINGTON-HUMPHREYS- HOLMES-ISSAQUENA-SHARKEY-YAZOO-WARREN- 421 AM CDT FRI APR 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA...SOUTHEAST ARKANSAS...AND NORTHWEST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT A LINE OF SEVERE THUNDERSTORMS WILL BE CROSSING LOCATIONS WEST OF A LINE FROM TALLULAH LOUISIANA TO WINONA MISSISSIPPI THIS MORNING. INITIALLY... THE PRIMARY THREAT WITH THESE SEVERE STORMS WILL BE DAMAGING WINDS OF 70 MPH AND HAIL TO THE SIZE OF HALF DOLLARS. THIS LINE SHOULD GRADUALLY BREAK UP DURING THE MID MORNING HOURS WITH A RISK OF SEVERE WEATHER CONTINUING AND INCLUDING TORNADOES...DAMAGING WINDS OF 75 MPH...AND HAIL TO THE SIZE OF GOLFBALLS POSSIBLE. THE MAIN RISK SHOULD SHIFT TO THE SOUTHEAST DURING THE MIDDAY HOURS AND END COMPLETELY BEFORE MID AFTERNOON AS A COLD FRONT SWEEPS THROUGH THE AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL CONTINUE THROUGH MOST OF THE MORNING HOURS BUT SHOULD NOT BE NEEDED AFTER ABOUT 3 PM. MSZ029>033-037>039-043>046-048>066-072>074-160930- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE- MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON- ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 421 AM CDT FRI APR 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT AN OUTBREAK OF SEVERE THUNDERSTORMS IS EXPECTED ACROSS THE REGION TODAY. A LINE OF SEVERE THUNDERSTORMS MOVING IN FROM THE WEST THIS MORNING SHOULD BEGIN BREAKING UP ROUGHLY ALONG THE NATCHEZ TRACE PARKWAY CORRIDOR BEFORE NOONTIME. THEN...SCATTERED SEVERE SUPERCELLS ARE EXPECTED TO FORM DURING THE MIDDAY AND EARLY AFTERNOON HOURS ESPECIALLY IMPACTING EAST CENTRAL AND SOUTH MISSISSIPPI. AT THIS POINT...THERE WILL BE AN ENHANCED RISK OF TORNADOES...WHICH COULD BE STRONG...DAMAGING WINDS TO 80 MPH... AND HAIL UP TO THE SIZE OF BASEBALLS. THE MOST LIKELY TIME FOR THESE STORMS WILL BE FROM NOON TO 800 PM. THE THREAT OF SEVERE WEATHER WILL END FROM NORTHWEST TO SOUTHEAST LATE THIS AFTERNOON AND EARLY EVENING AS A COLD FRONT SWEEPS EAST OF THE AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL BE NEEDED THROUGH EARLY TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 40
In the hours before
Local storm report, Apr 15, 8:48 AM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
848 AM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 AM TSTM WND DMG LAMONT 33.54N 91.08W
04/15/2011 WASHINGTON MS PUBLIC
MINOR DAMAGE TO THE ROOF OF A SHOP NEAR THE
WASHINGTON/BOLIVAR COUNTY BORDER
0515 AM TSTM WND DMG PARKDALE 33.12N 91.55W
04/15/2011 ASHLEY AR LAW ENFORCEMENT
TREES WERE DOWNED ALONG AR HIGHWAY 8 IN PARKDALE
0540 AM TSTM WND DMG 4 NNE BASTROP 32.83N 91.88W
04/15/2011 MOREHOUSE LA LAW ENFORCEMENT
TREES WERE DOWNED IN THE LOG CABIN AREA
0600 AM TSTM WND DMG 4 W OAK GROVE 32.86N 91.47W
04/15/2011 WEST CARROLL LA LAW ENFORCEMENT
TREES WERE DOWNED WEST OF OAK GROVE
0610 AM TSTM WND GST ESTILL 33.22N 90.87W
04/15/2011 E60.00 MPH WASHINGTON MS TRAINED SPOTTER
ESTIMATED 50 TO 60 MPH WINDS ALONG US HIGHWAY 61 BETWEN
HOLLANDALE AND ARCOLA
0610 AM TSTM WND DMG OAK GROVE 32.86N 91.39W
04/15/2011 WEST CARROLL LA LAW ENFORCEMENT
SEVERAL TREES DOWN IN THE OAK GROVE AREA...SOME BLOCKING
ROADWAYS
0613 AM TSTM WND DMG MINTER CITY 33.75N 90.29W
04/15/2011 LEFLORE MS EMERGENCY MNGR
UPDATE...ONE TRAILER WAS DESTROYED AND ANOTHER LOST THE
ROOF AND SKIRTING. MULTIPLE TREES AND POWER LINES
DOWNED...AND FENCES WERE DOWNED IN THE AREA.
0625 AM TSTM WND DMG 4 S GLEN ALLAN 32.96N 91.03W
04/15/2011 ISSAQUENA MS LAW ENFORCEMENT
A ROOF WAS BLOWN OFF A MOBILE HOME
0630 AM TSTM WND DMG GREENWOOD 33.52N 90.19W
04/15/2011 LEFLORE MS EMERGENCY MNGR
SEVERAL TREES DOWNED ACROSS LEFLORE COUNTY
0655 AM TSTM WND DMG GRENADA 33.78N 89.81W
04/15/2011 GRENADA MS EMERGENCY MNGR
5 TREES DOWN IN THE CITY OF GRENADA...REPORTS ALSO
STARTING TO COME IN FROM THE COUNTY
0700 AM TSTM WND DMG GRENADA 33.78N 89.81W
04/15/2011 GRENADA MS LAW ENFORCEMENT
A TREE WAS DOWNED ALONG JACKSON AVE...AND A LIGHT POLE
WAS PARTIALLY LEANING
0700 AM TSTM WND DMG 3 SSE GRENADA 33.73N 89.79W
04/15/2011 GRENADA MS LAW ENFORCEMENT
A TREE WAS DOWNED ALONG KOPPERS DR
0802 AM TSTM WND GST TRANSYLVANIA 32.68N 91.18W
04/15/2011 E55.00 MPH EAST CARROLL LA PUBLIC
PENNY SIZE HAIL WAS ALSO REPORTED
&&
DLLocal storm report, Apr 15, 9:03 AM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
903 AM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0853 AM HAIL 2 E WEST 33.20N 89.75W
04/15/2011 E1.25 INCH ATTALA MS EMERGENCY MNGR
&&Special weather statement, Apr 15, 9:38 AM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 938 AM CDT FRI APR 15 2011 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 152145- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG... WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP... OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI... TALLULAH...WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON... ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY... CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GRENADA... VAIDEN...NORTH CARROLLTON...CARROLLTON...WINONA...EUPORA... MABEN...MATHISTON...WEST POINT...COLUMBUS...ACKERMAN...WEIR... STARKVILLE...GREENVILLE...BELZONI...ISOLA...DURANT...TCHULA... LEXINGTON...PICKENS...GOODMAN...KOSCIUSKO...LOUISVILLE...MACON... BROOKSVILLE...MAYERSVILLE...ROLLING FORK...ANGUILLA... YAZOO CITY...RIDGELAND...MADISON...CANTON...CARTHAGE... PHILADELPHIA...PEARL RIVER...DE KALB...SCOOBA...VICKSBURG... JACKSON...PEARL...BRANDON...RICHLAND...FOREST...MORTON...NEWTON... UNION...DECATUR...CONEHATTA...MERIDIAN...PORT GIBSON... CRYSTAL SPRINGS...HAZLEHURST...WESSON...MAGEE...MENDENHALL... TAYLORSVILLE...RALEIGH...BAY SPRINGS...HEIDELBERG...QUITMAN... STONEWALL...SHUBUTA...FAYETTE...NATCHEZ...BUDE...ROXIE... MEADVILLE...BROOKHAVEN...MONTICELLO...NEW HEBRON...PRENTISS... BASSFIELD...COLLINS...MOUNT OLIVE...LAUREL...COLUMBIA... WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG 938 AM CDT FRI APR 15 2011 ...SEVERE WEATHER OUTBREAK ONGOING OVER NORTH MISSISSIPPI AND NORTHEAST LOUISIANA...WILL EXPAND INTO CENTRAL AND EASTERN MISSISSIPPI TODAY... A LINE OF SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS...LARGE HAIL...AND A COUPLE OF LIKELY TORNADOES...HAS BEEN AFFECTING AREAS OF THE ARKLAMISS...MAINLY NORTHWEST OF THE NATCHEZ TRACE PARKWAY...THIS MORNING. A NUMBER OF REPORTS OF WIND DAMAGE AND SOME LARGE HAIL HAVE BEEN RECEIVED. AS DAYTIME HEATING MAKES THE ATMOSPHERE ACROSS CENTRAL AND EASTERN MISSISSIPPI MORE UNSTABLE...AND A STRONG DISTURBANCE IN THE UPPER LEVELS OF THE ATMOSPHERE APPROACHES FROM THE WEST...SEVERE THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE AND INTENSITY ACROSS THE REGION INTO THE AFTERNOON HOURS. THE PRIMARY AREA TO BE AFFECTED BY SIGNIFICANT SEVERE WEATHER IS EXPECTED TO BE ALONG AND SOUTHEAST OF THE CURRENT SEVERE STORM BAND...GENERALLY ALONG AND SOUTH OF A LINE FROM COLUMBUS TO DELHI LOUISIANA. HOWEVER...ISOLATED SEVERE STORMS COULD REDEVELOP NORTHWEST OF THIS LINE LATE THIS AFTERNOON AS A COLD FRONT MOVES INTO THE AREA. DUE TO THE SCATTERED NATURE OF THE EXPECTED STORMS...NOT ALL AREAS WILL EXPERIENCE SEVERE WEATHER. THOSE AREAS THAT DO...THOUGH...WILL HAVE THE POTENTIAL TO HAVE DANGEROUS SEVERE STORMS. STRONG TORNADOES...HAIL LARGER THAN GOLF BALLS...AND DAMAGING WIND GUSTS TO 80 MPH COULD OCCUR WITH THE MOST INTENSE STORMS TODAY. PEOPLE ACROSS THE REGION SHOULD PAY CLOSE ATTENTION TO THE WEATHER TODAY. MOVE TO SHELTER IF A WARNING IS ISSUED FOR YOUR AREA OR THREATENING WEATHER IS OBSERVED. AEG
Local storm report, Apr 15, 9:48 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
948 AM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM TSTM WND DMG NEWELLTON 32.07N 91.24W
04/15/2011 TENSAS LA EMERGENCY MNGR
TREES AND POWERLINES DOWN
&&Local storm report, Apr 15, 10:12 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1012 AM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 AM TSTM WND GST 1 S VICKSBURG 32.31N 90.87W
04/15/2011 E65 MPH WARREN MS EMERGENCY MNGR
ESTIMATED WIND GUST WITH 1 TREE DOWN IN THE VICINITY
&&Local storm report, Apr 15, 10:15 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1015 AM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1003 AM TSTM WND DMG VICKSBURG 32.33N 90.87W
04/15/2011 WARREN MS AMATEUR RADIO
POWER POLE DOWN NEAR HOME DEPOT IN VICKSBURG
&&The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 3:31 AM CDT | Special Weather Statement | JAN | Bolivar, Washington | 69 min |
| Apr 15, 4:14 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Washington | 61 min |
| Apr 15, 4:43 AM CDT | Tornado Warning | JAN | Bolivar, Washington | 47 min |
| Apr 15, 5:18 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Humphreys, Leflore, Sunflower, Washington | 42 min |
| Apr 15, 5:29 AM CDT | Tornado Warning | JAN | Bolivar, Sunflower | 61 min |
| Apr 15, 5:30 AM CDT | Tornado Warning | JAN | Washington | 30 min |
| Apr 15, 5:57 AM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Holmes, Humphreys, Leflore, Sharkey and 2 more | 48 min |
| Apr 15, 6:11 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Washington | 34 min |
| Apr 15, 6:20 AM CDT | Tornado Warning | JAN | Issaquena, Sharkey, Washington | 25 min |
| Apr 15, 6:41 AM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Holmes, Humphreys, Montgomery, Webster and 1 more | 49 min |
| Apr 15, 6:46 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey | 59 min |
| Apr 15, 6:56 AM CDT | Tornado Warning | JAN | Holmes, Humphreys, Yazoo | 64 min |
| Apr 15, 7:31 AM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Clay, Lowndes, Montgomery, Oktibbeha, Webster | 44 min |
| Apr 15, 7:42 AM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Issaquena, Sharkey, Warren, Yazoo | 63 min |
| Apr 15, 7:50 AM CDT | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Winston | 40 min |
| Apr 15, 8:00 AM CDT | Flash Flood Warning | JAN | Holmes, Humphreys, Sharkey, Yazoo | 5 hr |
| Apr 15, 8:09 AM CDT | Tornado Warning | JAN | Attala, Carroll, Holmes, Yazoo | 66 min |
| Apr 15, 8:15 AM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Clay, Lowndes, Montgomery, Oktibbeha, Webster | 60 min |
| Apr 15, 8:18 AM CDT | Severe Thunderstorm Warning | JAN | Holmes, Yazoo | 27 min |
| Apr 15, 8:33 AM CDT | Severe Thunderstorm Warning | JAN | Attala, Carroll, Choctaw | 57 min |
| Apr 15, 8:36 AM CDT | Tornado Warning | JAN | Attala, Holmes | 54 min |
| Apr 15, 8:50 AM CDT | Tornado Warning | JAN | Attala, Carroll, Holmes | 40 min |
| Apr 15, 8:54 AM CDT | Flash Flood Warning | JAN | Attala, Carroll, Choctaw, Clay, Montgomery, Oktibbeha and 1 more | 3 hr |
| Apr 15, 9:18 AM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Lowndes, Noxubee, Oktibbeha, Winston | 42 min |
| Apr 15, 9:24 AM CDT | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Yazoo | 66 min |
| Apr 15, 9:34 AM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Hinds, Warren | 56 min |
| Apr 15, 9:45 AM CDT | Tornado Warning | JAN | Attala, Holmes | 60 min |
| Apr 15, 10:01 AM CDT | Flash Flood Warning | JAN | Choctaw, Clay, Lowndes, Noxubee, Oktibbeha, Winston | 5 hr |
| Apr 15, 10:03 AM CDT | Tornado Warning | JAN | Holmes, Humphreys, Yazoo | 57 min |
| Apr 15, 10:12 AM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison | 63 min |
| Apr 15, 10:26 AM CDT | Tornado Warning | JAN | Claiborne, Hinds, Madison | 64 min |
| Apr 15, 10:28 AM CDT | Severe Thunderstorm Warning | JAN | Clarke | 47 min |
| Apr 15, 10:33 AM CDT | Tornado Warning | JAN | Clarke | 57 min |
| Apr 15, 10:41 AM CDT | Tornado Warning | JAN | Attala, Choctaw, Montgomery | 64 min |
| Apr 15, 10:42 AM CDT | Flash Flood Warning | JAN | Hinds, Madison, Rankin | 2 hr |
| Apr 15, 10:50 AM CDT | Tornado Warning | JAN | Carroll, Choctaw, Montgomery | 31 min |
| Apr 15, 10:52 AM CDT | River Flood Warning | JAN | Attala, Holmes | 14 days |
| Apr 15, 11:14 AM CDT | Tornado Warning | JAN | Clarke | 18 min |
| Apr 15, 11:18 AM CDT | Tornado Warning | JAN | Noxubee, Oktibbeha, Winston | 41 min |
| Apr 15, 11:20 AM CDT | Tornado Warning | JAN | Madison, Rankin | 39 min |
| Apr 15, 11:28 AM CDT | Severe Thunderstorm Warning | JAN | Attala, Choctaw | 47 min |
| Apr 15, 11:42 AM CDT | Tornado Warning | JAN | Clay, Lowndes | 47 min |
| Apr 15, 11:46 AM CDT | Tornado Warning | JAN | Attala, Choctaw | 33 min |
| Apr 15, 11:49 AM CDT | Tornado Warning | JAN | Leake, Scott | 43 min |
| Apr 15, 11:55 AM CDT | Flash Flood Warning | JAN | Attala, Carroll, Choctaw, Clay, Holmes, Lowndes and 4 more | 3 hr |
| Apr 15, 12:09 PM CDT | Tornado Warning | JAN | Oktibbeha | 51 min |
| Apr 15, 12:14 PM CDT | Tornado Warning | JAN | Leake, Neshoba | 61 min |
| Apr 15, 12:27 PM CDT | Tornado Warning | JAN | Claiborne, Copiah, Hinds, Rankin, Simpson | 63 min |
| Apr 15, 12:49 PM CDT | Tornado Warning | JAN | Kemper | 56 min |
| Apr 15, 12:56 PM CDT | Tornado Warning | JAN | Clay, Lowndes, Oktibbeha | 43 min |
| Apr 15, 1:06 PM CDT | Tornado Warning | JAN | Copiah, Lincoln | 54 min |
| Apr 15, 1:12 PM CDT | Tornado Warning | JAN | Rankin, Simpson | 48 min |
| Apr 15, 1:26 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Franklin, Jefferson | 64 min |
| Apr 15, 1:42 PM CDT | Tornado Warning | JAN | Scott, Smith | 48 min |
| Apr 15, 1:46 PM CDT | Tornado Warning | JAN | Kemper, Neshoba | 59 min |
| Apr 15, 1:46 PM CDT | Tornado Warning | JAN | Copiah, Simpson | 59 min |
| Apr 15, 1:48 PM CDT | Tornado Warning | JAN | Attala, Holmes | 57 min |
| Apr 15, 2:12 PM CDT | Tornado Warning | JAN | Jasper, Newton | 63 min |
| Apr 15, 2:17 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Franklin, Jefferson | 58 min |
| Apr 15, 2:23 PM CDT | Tornado Warning | JAN | Jasper, Smith | 67 min |
| Apr 15, 2:41 PM CDT | Tornado Warning | JAN | Attala, Choctaw | 49 min |
| Apr 15, 2:42 PM CDT | Tornado Warning | JAN | Kemper | 18 min |
| Apr 15, 2:48 PM CDT | Tornado Warning | JAN | Lauderdale | 57 min |
| Apr 15, 3:05 PM CDT | Tornado Warning | JAN | Clarke, Jasper | 55 min |
| Apr 15, 3:11 PM CDT | Tornado Warning | JAN | Oktibbeha | 64 min |
| Apr 15, 3:14 PM CDT | Tornado Warning | JAN | Attala, Choctaw, Winston | 61 min |
| Apr 15, 3:15 PM CDT | Tornado Warning | JAN | Claiborne, Copiah, Jefferson | 60 min |
| Apr 15, 3:24 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Lincoln | 66 min |
| Apr 15, 3:35 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 40 min |
| Apr 15, 3:46 PM CDT | Tornado Warning | JAN | Clay, Lowndes | 59 min |
| Apr 15, 3:54 PM CDT | River Flood Warning | JAN | Clay | 68 hr |
| Apr 15, 3:54 PM CDT | River Flood Warning | JAN | Lowndes | 3 days |
| Apr 15, 3:54 PM CDT | Tornado Warning | JAN | Lowndes, Noxubee, Oktibbeha, Winston | 66 min |
| Apr 15, 3:55 PM CDT | Tornado Warning | JAN | Simpson | 50 min |
| Apr 15, 3:56 PM CDT | Tornado Warning | JAN | Clarke | 34 min |
| Apr 15, 4:11 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Leake, Madison, Rankin, Scott | 32 min |
| Apr 15, 4:12 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Marion | 63 min |
| Apr 15, 4:24 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Newton, Smith | 51 min |
| Apr 15, 4:30 PM CDT | Tornado Warning | JAN | Lamar, Marion | 60 min |
| Apr 15, 4:35 PM CDT | Tornado Warning | JAN | Jasper, Simpson, Smith | 55 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.